MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM; CATHETER HEMODIALYTSIS NON IMP

ARROW INTERNATIONAL LLC HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM; CATHETER HEMODIALYTSIS NON IMP
Model Number IPN919796
Medical Device Problem Codes Device Slipped (1584); Detachment of Device or Device Component (2907); Infusion or Flow Problem (2964); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: the line was stitched in - it slipped through the holder , (associated to this complaint) happened twice on 1 patient, there was a previous issue the week before , (associated to 2 other complaints tc# (b)(4)) - unwell lady with high inotrope requirements leading to a delay in continuing her cvvhd - the line was promptly replaced.The patient's condition did not deteriorate due to immediate replacement of line, the patient was not harmed.
 
Event or Problem Description
It was reported that: the line was stitched in - it slipped through the holder, (associated to this complaint) happened twice on 1 patient, there was a previous issue the week before, (associated to 2 other complaints tc# (b)(4) and tc# (b)(4)) - unwell lady with high inotrope requirements leading to a delay in continuing her cvvhd - the line was promptly replaced.The patient's condition did not deteriorate due to immediate replacement of line, the patient was not harmed.
 
Additional Manufacturer Narrative
Qn# (b)(4).Additional information from the account: the catheter was secured to the patients skin via the plastic holder which was sutured via 2 holes to the patient skin, the catheter is free to rotate but it slipped out of the holder.The customer provided two photos for evaluation.The complaint of a catheter migration was able to be confirmed by the photos.The photos show the suture wing clip separated from the catheter body with the wing clip sutured to the patient.The customer also returned one acute hemodialysis catheter for analysis.Sings of use in the form of biological material was observed.Visual analysis revealed that the catheter was returned with the wing clip secure to the catheter juncture hub.No obvious visual defects or anomalies were observed with the juncture hub nor the wing clip.The inner diameter of the wing clip measured 0.242", which is not within the specification limits of 0.228"-0.238" per the wing clip graphic; however, confirmation from the manufacturing facility revealed that this likely occurred as a result of the suture wing being forcefully removed from the juncture hub.Undue force was required to remove the wing clip from the catheter body of the returned sample.The wing clip was removed and reinserted back over the juncture hub.Once in place, the wing clip appeared fixed and could not be easily removed.Performed, per ifu statement, "position suture wing around the catheter body adjacent to the venipuncture site".Manufacturing engineers have been previously contacted regarding complaints of this nature.They have indicated that wing clip separation can be caused by applying undue force to the catheter assembly.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a catheter migration was confirmed through complaint investigation of the returned sample.Visual inspection of the customer photo revealed the catheter wing clip separated from the juncture hub.The catheter was returned with the wing clip secure to the hub, and undue force was required to remove the clip.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Additional Manufacturer Narrative
(b)(4).Udi related data quality updates only.Section d.4.-(udi)# corrected to (b)(4).Additional information from the account: the catheter was secured to the patients skin via the plastic holder which was sutured via 2 holes to the patient skin, the catheter is free to rotate but it slipped out of the holder.The customer provided two photos for evaluation.The complaint of a catheter migration was able to be confirmed by the photos.The photos show the suture wing clip separated from the catheter body with the wing clip sutured to the patient.The customer also returned one acute hemodialysis catheter for analysis.Sings of use in the form of biological material was observed.Visual analysis revealed that the catheter was returned with the wing clip secure to the catheter juncture hub.No obvious visual defects or anomalies were observed with the juncture hub nor the wing clip.The inner diameter of the wing clip measured 0.242", which is not within the specification limits of 0.228"-0.238" per the wing clip graphic; however, confirmation from the manufacturing facility revealed that this likely occurred as a result of the suture wing being forcefully removed from the juncture hub.Undue force was required to remove the wing clip from the catheter body of the returned sample.The wing clip was removed and reinserted back over the juncture hub.Once in place, the wing clip appeared fixed and could not be easily removed.Performed, per ifu statement, "position suture wing around the catheter body adjacent to the venipuncture site".Manufacturing engineers have been previously contacted regarding compla ints of this nature.They have indicated that wing clip separation can be caused by applying undue force to the catheter assembly.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a catheter migration was confirmed through complaint investigation of the returned sample.Visual inspection of the customer photo revealed the catheter wing clip separated from the juncture hub.The catheter was returned with the wing clip secure to the hub, and undue force was required to remove the clip.Based on these circumstances, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that: the line was stitched in - it slipped through the holder , (associated to this complaint) happened twice on 1 patient, there was a previous issue the week before , (associated to 2 other complaints (b)(4)) - unwell lady with high inotrope requirements leading to a delay in continuing her cvvhd - the line was promptly replaced.The patient's condition did not deteriorate due to immediate replacement of line, the patient was not harmed.

Brand Name
HEMODIALYSIS SET: 2-LUMEN 14 FR X 20 CM
Common Device Name
CATHETER HEMODIALYTSIS NON IMP
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17955701
Report Number3006425876-2023-00984
Device Sequence Number5119010
Product Code MPB
UDI-Device Identifier00801902100221
UDI-Public(01)00801902100221(11)230619(17)250413(10)71F23F0934(21)
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K993933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2025
Device Model NumberIPN919796
Device Catalogue NumberCS-25142-F
Device Lot Number71F23F0934
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer11/14/2023
Not provided
Initial Report FDA Received Date10/18/2023
Supplement Report FDA Received Date11/15/2023
10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight80 KG